MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/05/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
The iliac leg graft (same side as branch graft) was not patent on the 4 yr-follow-up ct in this (b)(6) male patient in the (b)(6) clinical study.On (b)(6) 2012, the patient received the multiple devices to treat the aaa.Ranch graft: zbis-12-45-58 ; zenith aaa main body: tffb-30-96-zt ; iliac leg graft (same side as branch-left): tfle-16-56-zt (subject of this report); iliac leg graft (opposite side branch-right): tfle-24-73-zt; connect sx-80-10-40 ((b)(4)) main body extension: esbe (b)(4).There was no difficulty deploying any of the devices.A molding balloon was used without difficulty.Post stent dilatation was not performed.Post-procedure angiography revealed patent devices with no endoleaks or kinks.The patient was discharged from the hospital on (b)(6) 2015 (one day post procedure).Follow-up cts: 1 mo: (b)(6) 2012 (24 days post procedure): devices patent and intact with no kinks, endoleak, or component separation.6 mo: (b)(6) 2012 (237 days post procedure): devices patent and intact with no migration, kinks, or component separation.An unknown type of endoleak was noted.Thrombus was noted within the connect stent.12 mo: (b)(6) 2013 (384 days post procedure): devices patent and intact with no migration, kinks, or component separation.An unknown type of endoleak was noted.Thrombus was present within main body graft and connect stent.On (b)(6) 2013 (572 days post procedure): the patient underwent endovascular repair of a left hypogastric aneurysm.An additional stent was placed.2 yr: (b)(6) 2014 (734 days post procedure): devices patent and intact with no migration, kinks, component separation, or endoleak.An additional stent had been placed in the left iia since the 12 mo ct.3 yr: (b)(6) 2015 (1154 days post procedure): devices patent and intact with no migration, kinks, component separation, or endoleak.4 yr: (b)(6) 2016 (1448 days post procedure) [site only]: devices intact with no migration, kinks, component separation, or endoleak.The iliac leg graft on the same side as the branch graft was noted to be not patent.Core lab evaluation is not yet available.
 
Additional Manufacturer Narrative
(b)(4).Evaluation results: a review of complaint history, the device history record, the instructions for use (ifu), trends, and specifications was conducted during the complaint investigation.Product was not returned and photos are not attached to the complaint file.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements, and that the device meets the needs of the user.Each zenith device is shipped with instructions for use (ifu) listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.The ifu was reviewed for instructions related to the use of the device that could cause or "contribute to" thrombosis and type ii endo leaks.Section 4.5 implant procedure: do not continue advancing any portion of the delivery system if resistance felt during advancement of the wire guide or delivery system.Stop and assess the cause of resistance; vessel, catheter or graft damage may occur.Exercise particular care in areas of stenosis, intravascular thrombosis or in calcified or tortuous vessels.During the clinical study, type i endoleaks were treated during the initial procedure by use of additional balloon seating or if unsuccessful, additional prostheses.Type ii endoleaks were observed for a period of one to six months to determine if they would spontaneously thrombose, or in the absence of enlarging aneurysms, they were treated with endovascular techniques at the discretion of the practicing physician.Potential adverse effects: arterial or venous thrombosis and/or pseudo aneurysm root cause was set to inconclusive due to the minimal amount of information provided.Root cause could pertain to manufacturing, procedure technique, patient history or treatment, however there is no evidence to support any particular root cause.Due to limited access to the patients medical history it is difficult to eliminate any pre-existing conditions that would have/have not predispose the patient to a thromboembolic event.Also, there were not enough details provided related to the implant procedure to determine if certain techniques were used by the physician that could have increased the risk of limb thrombosis.
 
Event or Problem Description
The iliac leg graft (same side as branch graft) was not patent on the 4 yr-follow-up ct in this (b)(6) male patient in the (b)(6) clinical study.On (b)(6) 2012, the patient received the multiple devices to treat the aaa.Branch graft: zbis-12-45-58.Zenith aaa main body: tffb-30-96-zt.Iliac leg graft (same side as branch-left): tfle-16-56-zt (subject of this report).Iliac leg graft (opposite side branch-right): tfle-24-73-zt.Connect sx-80-10-40 (2850929).Main body extension: esbe 30-58.There was no difficulty deploying any of the devices.A molding balloon was used without difficulty.Post stent dilatation was not performed.Post-procedure angiography revealed patent devices with no endoleaks or kinks.The patient was discharged from the hospital on (b)(6) 2015 (one day post procedure).Follow-up cts: one (1) mo: (b)(6) 2012 (24 days post procedure).Devices patent and intact with no kinks, endoleak, or component separation.Six (6) mo: (b)(6) 2012 (237 days post procedure).Devices patent and intact with no migration, kinks, or component separation.An unknown type of endoleak was noted.Thrombus was noted within the connect stent.Twelve (12) mo: (b)(6) 2013 (384 days post procedure).Devices patent and intact with no migration, kinks, or component separation.An unknown type of endoleak was noted.Thrombus was present within main body graft and connect stent.On (b)(6) 2013 (572 days post procedure), the patient underwent endovascular repair of a left hypogastric aneurysm.An additional stent was placed two (2) yr: (b)(6) 2014 (734 days post procedure).Devices patent and intact with no migration, kinks, component separation, or endoleak.An additional stent had been placed in the left iia since the 12 mo ct.Three (3) yr: (b)(6) 2015 (1154 days post procedure).Devices patent and intact with no migration, kinks, component separation, or endoleak.Four (4) yr: (b)(6) 2016 (1448 days post procedure) [site only].Devices intact with no migration, kinks, component separation, or endoleak.The iliac leg graft on the same side as the branch graft was noted to be not patent.Core lab evaluation was received on 03-jun-2016.According to core lab, a new occlusion of the connect stent was identified.Iliac leg grafts were patent.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5673364
Report Number1820334-2016-00341
Device Sequence Number174256
Product Code MIH
UDI-Device Identifier10827002484617
UDI-Public(01)10827002484617(17)130301(10)2695932
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTFLE-16-56-ZT
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/05/2016
Device Age5 YR
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/23/2016
Supplement Report FDA Received Date09/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight113